July  2012, 17(5): 1537-1550. doi: 10.3934/dcdsb.2012.17.1537

Quasi-periodic solutions of the Lotka-Volterra competition systems with quasi-periodic perturbations

1. 

School of Mathematical Sciences, Soochow University, Suzhou 215006, China, China, China

Received  November 2010 Revised  January 2012 Published  March 2012

In this paper, we prove the existence of positive quasi-periodic solutions for the Lotka-Volterra competition systems with quasi-periodic coefficients by KAM technique. The result shows that, in most case, quasi-periodic solutions exist for sufficiently small quasi-periodic perturbations of the autonomous Lotka-Volterra systems. Moreover, these quasi-periodic solutions will tend to an equilibrium of the autonomous Lotka-Volterra systems.
Citation: Qihuai Liu, Dingbian Qian, Zhiguo Wang. Quasi-periodic solutions of the Lotka-Volterra competition systems with quasi-periodic perturbations. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1537-1550. doi: 10.3934/dcdsb.2012.17.1537
References:
[1]

S. Ahmad, On the nonautonomous Lotka-Volterra competition equations, Proc. Amer. Math. Soc., 117 (1993), 199-204. doi: 10.1090/S0002-9939-1993-1143013-3.

[2]

C. Alvarez and A. Lazer, An application of topological degree to the periodic competing species problem, J. Austral. Math. Soc. Ser. B, 28 (1986), 202-219. doi: 10.1017/S0334270000005300.

[3]

Z. Amine and R. Ortega, A periodic prey-predator system, J. Math. Anal. Appl., 185 (1994), 477-489. doi: 10.1006/jmaa.1994.1262.

[4]

I. Bomze, Lotka-Volterra equation and replicator dynamics: A two-dimensional classification, Biol. Cybern., 48 (1983), 201-211. doi: 10.1007/BF00318088.

[5]

H. Z. Cong, L. F. Mi and X. P. Yuan, Positive quasi-periodic solutions to Lotka-Volterra system, Sci. China Math., 53 (2010), 1151-1160. doi: 10.1007/s11425-009-0217-1.

[6]

M. Conti, S. Terracini and G. Verzini, A variational problem for the spatial segregation of reaction-diffusion systems, Indiana Univ. Math. J., 54 (2005), 779-815. doi: 10.1512/iumj.2005.54.2506.

[7]

J. Cushing, Periodic time-dependent predator-prey systems, SIAM J. Appl. Math., 32 (1977), 82-95. doi: 10.1137/0132006.

[8]

T. Ding, H. Huang and F. Zanolin, A priori bounds and periodic solutions for a class of planar systems with applications to Lotka-Volterra equations, Discrete Continuous Dynam. Systems, 1 (1995), 103-117.

[9]

T. Ding and F. Zanolin, Periodic solutions and subharmonic solutions for a class of planar systems of Lotka-Volterra type, in "World Congress of Nonlinear Analysts '92, Vo. I-IV" (ed. V. Lakshmikantham) (Tampa, FL, 1992), de Gruyter, Berlin, (1996), 395-406.

[10]

P. van den Driessche and M. Zeeman, Three-dimensional competitive Lotka-Volterra systems with no periodic orbits, SIAM J. Appl. Math., 58 (1998), 227-234. doi: 10.1137/S0036139995294767.

[11]

H. Freedman and J. Wu, Periodic solutions of single-species models with periodic delay, SIAM J. Math. Anal., 23 (1992), 689-701. doi: 10.1137/0523035.

[12]

M. Gyllenberg, P. Yan and Y. Wang, Limit cycles for competitor-competitor-mutualist Lotka-Volterra systems, Physica D, 221 (2006), 135-145.

[13]

J. Jiang, J. Mierczyński and Y. Wang, Smoothness of the carrying simplex for discrete-time competitive dynamical systems: A characterization of neat embedding, J. Differential Equations, 246 (2009), 1623-1672. doi: 10.1016/j.jde.2008.10.008.

[14]

A. R. Hausrath and R. F. Manásevich, Periodic solutions of a periodically perturbed Lotka-Volterra equation using the Poincaré-Birkhoff theorem, J. Math. Anal. Appl., 157 (1991), 1-9. doi: 10.1016/0022-247X(91)90132-J.

[15]

P. Lancaster, "Theory of Matrices," Academic Press, New York-London, 1969.

[16]

P. de Mottoni and A. Schiaffino, Competition systems with periodic coefficients: A geometric approach, J. Mathe. Biol., 11 (1981), 319-335. doi: 10.1007/BF00276900.

[17]

S. Ruan and D. Xiao, Global analysis in a predator-prey system with nonmonotonic functional response, SIAM J. Appl. Math., 61 (2000), 1445-1472.

[18]

H. Smith, Periodic solutions of periodic competitive and cooperative systems, SIAM J. Math. Anal., 17 (1986), 1289-1318. doi: 10.1137/0517091.

[19]

X. Tang, D. Cao and X. Zou, Global attractivity of positive periodic solution to periodic Lotka-Volterra competition systems with pure delay, J. Differential Equations, 228 (2006), 580-610. doi: 10.1016/j.jde.2006.06.007.

[20]

X. Tang and X. Zou, On positive periodic solutions of Lotka-Volterra competition systems with deviating arguments, Proc. Amer. Math. Soc., 134 (2006), 2967-2974. doi: 10.1090/S0002-9939-06-08320-1.

[21]

X. Tang and X. Zou, 3/2-type criteria for global attractivity of Lotka-Volterra competition system without instantaneous negative feedbacks, J. Differential Equations, 186 (2002), 420-439. doi: 10.1016/S0022-0396(02)00011-6.

[22]

Y. Xia and M. Han, New conditions on the existence and stability of periodic solution in Lotka-Volterra's population system, SIAM J. Appl. Math., 69 (2009), 1580-1597. doi: 10.1137/070702485.

[23]

D. Xiao and S. Ruan, Global dynamics of a ratio-dependent predator-prey system, J. Math. Biol., 43 (2001), 268-290. doi: 10.1007/s002850100097.

[24]

D. Xiao and S. Ruan, Multiple bifurcations in a delayed predator-prey system with nonmonotonic functional response, J. Differential Equations, 176 (2001), 494-510. doi: 10.1006/jdeq.2000.3982.

[25]

J. You, Perturbations of lower dimensional tori for Hamiltonian systems, J. Differential Equations, 152 (1999), 1-29. doi: 10.1006/jdeq.1998.3515.

[26]

X. Yuan, Construction of quasi-periodic breathers via KAM technique, Comm. Math. Phys., 226 (2002), 61-100. doi: 10.1007/s002200100593.

[27]

X. Yuan and A. Nunes, A note on the reducibility of linear differential equations with quasiperiodic coefficients,, Int. J. Math. Sci., 2003 (): 4071. 

show all references

References:
[1]

S. Ahmad, On the nonautonomous Lotka-Volterra competition equations, Proc. Amer. Math. Soc., 117 (1993), 199-204. doi: 10.1090/S0002-9939-1993-1143013-3.

[2]

C. Alvarez and A. Lazer, An application of topological degree to the periodic competing species problem, J. Austral. Math. Soc. Ser. B, 28 (1986), 202-219. doi: 10.1017/S0334270000005300.

[3]

Z. Amine and R. Ortega, A periodic prey-predator system, J. Math. Anal. Appl., 185 (1994), 477-489. doi: 10.1006/jmaa.1994.1262.

[4]

I. Bomze, Lotka-Volterra equation and replicator dynamics: A two-dimensional classification, Biol. Cybern., 48 (1983), 201-211. doi: 10.1007/BF00318088.

[5]

H. Z. Cong, L. F. Mi and X. P. Yuan, Positive quasi-periodic solutions to Lotka-Volterra system, Sci. China Math., 53 (2010), 1151-1160. doi: 10.1007/s11425-009-0217-1.

[6]

M. Conti, S. Terracini and G. Verzini, A variational problem for the spatial segregation of reaction-diffusion systems, Indiana Univ. Math. J., 54 (2005), 779-815. doi: 10.1512/iumj.2005.54.2506.

[7]

J. Cushing, Periodic time-dependent predator-prey systems, SIAM J. Appl. Math., 32 (1977), 82-95. doi: 10.1137/0132006.

[8]

T. Ding, H. Huang and F. Zanolin, A priori bounds and periodic solutions for a class of planar systems with applications to Lotka-Volterra equations, Discrete Continuous Dynam. Systems, 1 (1995), 103-117.

[9]

T. Ding and F. Zanolin, Periodic solutions and subharmonic solutions for a class of planar systems of Lotka-Volterra type, in "World Congress of Nonlinear Analysts '92, Vo. I-IV" (ed. V. Lakshmikantham) (Tampa, FL, 1992), de Gruyter, Berlin, (1996), 395-406.

[10]

P. van den Driessche and M. Zeeman, Three-dimensional competitive Lotka-Volterra systems with no periodic orbits, SIAM J. Appl. Math., 58 (1998), 227-234. doi: 10.1137/S0036139995294767.

[11]

H. Freedman and J. Wu, Periodic solutions of single-species models with periodic delay, SIAM J. Math. Anal., 23 (1992), 689-701. doi: 10.1137/0523035.

[12]

M. Gyllenberg, P. Yan and Y. Wang, Limit cycles for competitor-competitor-mutualist Lotka-Volterra systems, Physica D, 221 (2006), 135-145.

[13]

J. Jiang, J. Mierczyński and Y. Wang, Smoothness of the carrying simplex for discrete-time competitive dynamical systems: A characterization of neat embedding, J. Differential Equations, 246 (2009), 1623-1672. doi: 10.1016/j.jde.2008.10.008.

[14]

A. R. Hausrath and R. F. Manásevich, Periodic solutions of a periodically perturbed Lotka-Volterra equation using the Poincaré-Birkhoff theorem, J. Math. Anal. Appl., 157 (1991), 1-9. doi: 10.1016/0022-247X(91)90132-J.

[15]

P. Lancaster, "Theory of Matrices," Academic Press, New York-London, 1969.

[16]

P. de Mottoni and A. Schiaffino, Competition systems with periodic coefficients: A geometric approach, J. Mathe. Biol., 11 (1981), 319-335. doi: 10.1007/BF00276900.

[17]

S. Ruan and D. Xiao, Global analysis in a predator-prey system with nonmonotonic functional response, SIAM J. Appl. Math., 61 (2000), 1445-1472.

[18]

H. Smith, Periodic solutions of periodic competitive and cooperative systems, SIAM J. Math. Anal., 17 (1986), 1289-1318. doi: 10.1137/0517091.

[19]

X. Tang, D. Cao and X. Zou, Global attractivity of positive periodic solution to periodic Lotka-Volterra competition systems with pure delay, J. Differential Equations, 228 (2006), 580-610. doi: 10.1016/j.jde.2006.06.007.

[20]

X. Tang and X. Zou, On positive periodic solutions of Lotka-Volterra competition systems with deviating arguments, Proc. Amer. Math. Soc., 134 (2006), 2967-2974. doi: 10.1090/S0002-9939-06-08320-1.

[21]

X. Tang and X. Zou, 3/2-type criteria for global attractivity of Lotka-Volterra competition system without instantaneous negative feedbacks, J. Differential Equations, 186 (2002), 420-439. doi: 10.1016/S0022-0396(02)00011-6.

[22]

Y. Xia and M. Han, New conditions on the existence and stability of periodic solution in Lotka-Volterra's population system, SIAM J. Appl. Math., 69 (2009), 1580-1597. doi: 10.1137/070702485.

[23]

D. Xiao and S. Ruan, Global dynamics of a ratio-dependent predator-prey system, J. Math. Biol., 43 (2001), 268-290. doi: 10.1007/s002850100097.

[24]

D. Xiao and S. Ruan, Multiple bifurcations in a delayed predator-prey system with nonmonotonic functional response, J. Differential Equations, 176 (2001), 494-510. doi: 10.1006/jdeq.2000.3982.

[25]

J. You, Perturbations of lower dimensional tori for Hamiltonian systems, J. Differential Equations, 152 (1999), 1-29. doi: 10.1006/jdeq.1998.3515.

[26]

X. Yuan, Construction of quasi-periodic breathers via KAM technique, Comm. Math. Phys., 226 (2002), 61-100. doi: 10.1007/s002200100593.

[27]

X. Yuan and A. Nunes, A note on the reducibility of linear differential equations with quasiperiodic coefficients,, Int. J. Math. Sci., 2003 (): 4071. 

[1]

Li-Jun Du, Wan-Tong Li, Jia-Bing Wang. Invasion entire solutions in a time periodic Lotka-Volterra competition system with diffusion. Mathematical Biosciences & Engineering, 2017, 14 (5&6) : 1187-1213. doi: 10.3934/mbe.2017061

[2]

Guo-Bao Zhang, Ruyun Ma, Xue-Shi Li. Traveling waves of a Lotka-Volterra strong competition system with nonlocal dispersal. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 587-608. doi: 10.3934/dcdsb.2018035

[3]

Qi Wang, Yang Song, Lingjie Shao. Boundedness and persistence of populations in advective Lotka-Volterra competition system. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2245-2263. doi: 10.3934/dcdsb.2018195

[4]

Yuan Lou, Dongmei Xiao, Peng Zhou. Qualitative analysis for a Lotka-Volterra competition system in advective homogeneous environment. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 953-969. doi: 10.3934/dcds.2016.36.953

[5]

Dan Wei, Shangjiang Guo. Qualitative analysis of a Lotka-Volterra competition-diffusion-advection system. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2599-2623. doi: 10.3934/dcdsb.2020197

[6]

Jong-Shenq Guo, Ying-Chih Lin. The sign of the wave speed for the Lotka-Volterra competition-diffusion system. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2083-2090. doi: 10.3934/cpaa.2013.12.2083

[7]

Qi Wang, Chunyi Gai, Jingda Yan. Qualitative analysis of a Lotka-Volterra competition system with advection. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1239-1284. doi: 10.3934/dcds.2015.35.1239

[8]

Qi Wang. Some global dynamics of a Lotka-Volterra competition-diffusion-advection system. Communications on Pure and Applied Analysis, 2020, 19 (6) : 3245-3255. doi: 10.3934/cpaa.2020142

[9]

De Tang. Dynamical behavior for a Lotka-Volterra weak competition system in advective homogeneous environment. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4913-4928. doi: 10.3934/dcdsb.2019037

[10]

Qian Guo, Xiaoqing He, Wei-Ming Ni. Global dynamics of a general Lotka-Volterra competition-diffusion system in heterogeneous environments. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6547-6573. doi: 10.3934/dcds.2020290

[11]

Yang Wang, Xiong Li. Uniqueness of traveling front solutions for the Lotka-Volterra system in the weak competition case. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3067-3075. doi: 10.3934/dcdsb.2018300

[12]

Xianyong Chen, Weihua Jiang. Multiple spatiotemporal coexistence states and Turing-Hopf bifurcation in a Lotka-Volterra competition system with nonlocal delays. Discrete and Continuous Dynamical Systems - B, 2021, 26 (12) : 6185-6205. doi: 10.3934/dcdsb.2021013

[13]

Lih-Ing W. Roeger, Razvan Gelca. Dynamically consistent discrete-time Lotka-Volterra competition models. Conference Publications, 2009, 2009 (Special) : 650-658. doi: 10.3934/proc.2009.2009.650

[14]

Bang-Sheng Han, Zhi-Cheng Wang, Zengji Du. Traveling waves for nonlocal Lotka-Volterra competition systems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (5) : 1959-1983. doi: 10.3934/dcdsb.2020011

[15]

Lin Niu, Yi Wang, Xizhuang Xie. Carrying simplex in the Lotka-Volterra competition model with seasonal succession with applications. Discrete and Continuous Dynamical Systems - B, 2021, 26 (4) : 2161-2172. doi: 10.3934/dcdsb.2021014

[16]

Yukio Kan-On. Global bifurcation structure of stationary solutions for a Lotka-Volterra competition model. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 147-162. doi: 10.3934/dcds.2002.8.147

[17]

Jian Fang, Jianhong Wu. Monotone traveling waves for delayed Lotka-Volterra competition systems. Discrete and Continuous Dynamical Systems, 2012, 32 (9) : 3043-3058. doi: 10.3934/dcds.2012.32.3043

[18]

Wentao Meng, Yuanxi Yue, Manjun Ma. The minimal wave speed of the Lotka-Volterra competition model with seasonal succession. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021265

[19]

Wenhua Qiu, Jianguo Si. On small perturbation of four-dimensional quasi-periodic system with degenerate equilibrium point. Communications on Pure and Applied Analysis, 2015, 14 (2) : 421-437. doi: 10.3934/cpaa.2015.14.421

[20]

Linping Peng, Zhaosheng Feng, Changjian Liu. Quadratic perturbations of a quadratic reversible Lotka-Volterra system with two centers. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4807-4826. doi: 10.3934/dcds.2014.34.4807

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (67)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]